Find all School-related info fast with the new School-Specific MBA Forum

It is currently 19 Apr 2014, 14:26

Close

GMAT Club Daily Prep

Thank you for using the timer - this advanced tool can estimate your performance and suggest more practice questions. We have subscribed you to Daily Prep Questions via email.

Customized
for You

we will pick new questions that match your level based on your Timer History

Track
Your Progress

every week, we’ll send you an estimated GMAT score based on your performance

Practice
Pays

we will pick new questions that match your level based on your Timer History

Not interested in getting valuable practice questions and articles delivered to your email? No problem, unsubscribe here.

Events & Promotions

Events & Promotions in June
Open Detailed Calendar

Most antidepressant drugs cause weight gain. While dieting

  Question banks Downloads My Bookmarks Reviews Important topics  
Author Message
TAGS:
Current Student
User avatar
Affiliations: SAE
Joined: 11 Jul 2012
Posts: 514
Location: India
Concentration: Strategy, Social Entrepreneurship
GMAT 1: 710 Q49 V37
GPA: 3.5
WE: Project Management (Energy and Utilities)
Followers: 29

Kudos [?]: 118 [0], given: 264

Most antidepressant drugs cause weight gain. While dieting [#permalink] New post 24 Sep 2012, 00:50
00:00
A
B
C
D
E

Difficulty:

  25% (low)

Question Stats:

67% (02:17) correct 32% (01:33) wrong based on 65 sessions
Most antidepressant drugs cause weight gain. While dieting can help reduce the amount of weight gained while taking such antidepressants, some weight gain is unlikely to be preventable.
The information above most strongly supports which one of the following?
(A) A physician should not prescribe any antidepressant drug for a patient if that patient is overweight.
(B) People who are trying to lose weight should not ask their doctors for an antidepressant drug.
(C) At least some patients taking antidepressant drugs gain weight as a result of taking them.
(D) The weight gain experienced by patients taking antidepressant drugs should be attributed to lack of dieting.
(E) All patients taking antidepressant drugs should diet to maintain their weight
[Reveal] Spoiler: OA

_________________

First Attempt 710 - first-attempt-141273.html


Last edited by getgyan on 24 Sep 2012, 03:31, edited 1 time in total.
1 KUDOS received
Manager
Manager
Status: faciendo quod indiget fieri
Joined: 13 Mar 2012
Posts: 88
Followers: 0

Kudos [?]: 21 [1] , given: 4

Re: Most antidepressant drugs cause weight gain [#permalink] New post 24 Sep 2012, 00:57
1
This post received
KUDOS
getgyan wrote:
Most antidepressant drugs cause weight gain. While dieting can help reduce the amount of weight gained while taking such antidepressants, some weight gain is unlikely to be preventable.
The information above most strongly supports which one of the following?
(A) A physician should not prescribe any antidepressant drug for a patient if that patient is overweight. no relation to stimulus
(B) People who are trying to lose weight should not ask their doctors for an antidepressant drug. extra info
(C) At least some patients taking antidepressant drugs gain weight as a result of taking them. correct as stated in the stimulus
(D) The weight gain experienced by patients taking antidepressant drugs should be attributed to lack of dieting. there can be other cause aslo eg. genetic
(E) All patients taking antidepressant drugs should diet to maintain their weight it states nothing like this
1 KUDOS received
Intern
Intern
Joined: 19 Dec 2011
Posts: 13
Location: India
Concentration: Strategy, International Business
GMAT Date: 01-09-2013
GPA: 4
WE: Analyst (Computer Software)
Followers: 0

Kudos [?]: 8 [1] , given: 4

Re: Most antidepressant drugs cause weight gain [#permalink] New post 24 Sep 2012, 00:59
1
This post received
KUDOS
Most antidepressant drugs cause weight gain. While dieting can help reduce the amount of weight gained while taking such antidepressants, some weight gain is unlikely to be preventable.
The information above most strongly supports which one of the following?
(A) A physician should not prescribe any antidepressant drug for a patient if that patient is overweight.
(B) People who are trying to lose weight should not ask their doctors for an antidepressant drug.
(C) At least some patients taking antidepressant drugs gain weight as a result of taking them.
(D) The weight gain experienced by patients taking antidepressant drugs should be attributed to lack of dieting.
(E) All patients taking antidepressant drugs should diet to maintain their weight

Answer could be C
The first sentence says "most" anti depressants cause weight gain.C says atleast some gain weight because of Anti depressants.
1 KUDOS received
Senior Manager
Senior Manager
User avatar
Status: Prevent and prepare. Not repent and repair!!
Joined: 13 Feb 2010
Posts: 277
Location: India
Concentration: Technology, General Management
GPA: 3.75
WE: Sales (Telecommunications)
Followers: 9

Kudos [?]: 29 [1] , given: 276

Re: Most antidepressant drugs cause weight gain [#permalink] New post 24 Sep 2012, 02:33
1
This post received
KUDOS
getgyan wrote:
Most antidepressant drugs cause weight gain. While dieting can help reduce the amount of weight gained while taking such antidepressants, some weight gain is unlikely to be preventable.
The information above most strongly supports which one of the following?
(A) A physician should not prescribe any antidepressant drug for a patient if that patient is overweight.
(B) People who are trying to lose weight should not ask their doctors for an antidepressant drug.
(C) At least some patients taking antidepressant drugs gain weight as a result of taking them.
(D) The weight gain experienced by patients taking antidepressant drugs should be attributed to lack of dieting.
(E) All patients taking antidepressant drugs should diet to maintain their weight




+1 for C. Others look either out of scope or far from the subject. E looks close though but 'all patients' should have been some patients.
_________________

I've failed over and over and over again in my life and that is why I succeed--Michael Jordan
Kudos drives a person to better himself every single time. So Pls give it generously
Wont give up till i hit a 700+

Current Student
User avatar
Affiliations: SAE
Joined: 11 Jul 2012
Posts: 514
Location: India
Concentration: Strategy, Social Entrepreneurship
GMAT 1: 710 Q49 V37
GPA: 3.5
WE: Project Management (Energy and Utilities)
Followers: 29

Kudos [?]: 118 [0], given: 264

Re: Most antidepressant drugs cause weight gain [#permalink] New post 24 Sep 2012, 03:31
+1 C

(A) A physician should not prescribe any antidepressant drug for a patient if that patient is overweight. (The premise uses the word “most”, but here it uses “any” , too extreme, eliminate)
(B) People who are trying to lose weight should not ask their doctors for an antidepressant drug. (This is again too extreme, eliminate)
(C) At least some patients taking antidepressant drugs gain weight as a result of taking them. (This is our answer)
(D) The weight gain experienced by patients taking antidepressant drugs should be attributed to lack of dieting. (We cannot be sure of this answer, eliminate)
(E) All patients taking antidepressant drugs should diet to maintain their weight (“All” again is too extreme, eliminate)

:-D
_________________

First Attempt 710 - first-attempt-141273.html

Re: Most antidepressant drugs cause weight gain   [#permalink] 24 Sep 2012, 03:31
    Similar topics Author Replies Last post
Similar
Topics:
Popular new posts The average weight gain for babies born in the United States GMATT73 13 08 Oct 2005, 02:03
New posts The average weight gain for babies born in the United States GMATT73 1 08 Oct 2005, 02:18
Popular new posts 2 Most antidepressant drugs cause weight gain. While dieting kirankp 13 04 Jan 2010, 10:29
Popular new posts 2 Experts publish their posts in the topic A new weight-loss drug causes the loss of body fat in all maheshsrini 12 02 Aug 2010, 01:08
New posts 2 Experts publish their posts in the topic Discontinuation of most habit forming drugs cause emotional Vercules 9 18 May 2013, 04:21
Display posts from previous: Sort by

Most antidepressant drugs cause weight gain. While dieting

  Question banks Downloads My Bookmarks Reviews Important topics  


GMAT Club MBA Forum Home| About| Privacy Policy| Terms and Conditions| GMAT Club Rules| Contact| Sitemap

Powered by phpBB © phpBB Group and phpBB SEO

Kindly note that the GMAT® test is a registered trademark of the Graduate Management Admission Council®, and this site has neither been reviewed nor endorsed by GMAC®.